Alert archive / Maine / Gale Warnings in 2011
Gale Warning 35, NWS Gray, ME
NWS Gray, ME issued this gale warning at Nov 22, 2011, 4:08 AM EST. It took effect at Nov 23, 2011, 4:00 AM EST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2011, 4:08 AM EST (09:08 UTC)
- In effect from
- Nov 23, 2011, 4:00 AM EST
- Expired
- Nov 24, 2011, 5:00 AM EST
- In force
- 25 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
820 WHUS71 KGYX 220908 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 408 AM EST TUE NOV 22 2011 ANZ150>154-230015- /O.NEW.KGYX.GL.W.0035.111123T0900Z-111124T0600Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 408 AM EST TUE NOV 22 2011 ...GALE WARNING IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY. * WINDS AND SEAS...NORTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 55 KT. SEAS 12 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
981 WHUS71 KGYX 221954 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 254 PM EST TUE NOV 22 2011 ANZ150>154-231100- /O.CON.KGYX.GL.W.0035.111123T0900Z-111124T0600Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 254 PM EST TUE NOV 22 2011 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 1 AM EST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 50 KT. SEAS 11 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
608 WHUS71 KGYX 230813 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 313 AM EST WED NOV 23 2011 ANZ150-152-154-232315- /O.UPG.KGYX.GL.W.0035.111123T0900Z-111124T0600Z/ /O.NEW.KGYX.SR.W.0005.111123T1400Z-111124T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 313 AM EST WED NOV 23 2011 ...STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING... WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EST THIS EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 50 KT. SEAS 12 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ ANZ151-153-232315- /O.CON.KGYX.GL.W.0035.111123T0900Z-111124T0600Z/ PENOBSCOT BAY-CASCO BAY- 313 AM EST WED NOV 23 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
402 WHUS71 KGYX 232245 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 545 PM EST WED NOV 23 2011 ANZ150-152-154-241000- /O.CAN.KGYX.SR.W.0005.000000T0000Z-111124T0000Z/ /O.EXB.KGYX.GL.W.0035.000000T0000Z-111124T1000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 545 PM EST WED NOV 23 2011 ...GALE WARNING IN EFFECT UNTIL 5 AM EST THURSDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. THE STORM WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 10 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-241000- /O.EXT.KGYX.GL.W.0035.000000T0000Z-111124T1000Z/ PENOBSCOT BAY-CASCO BAY- 545 PM EST WED NOV 23 2011 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM EST THURSDAY... * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Nov 21, 9:13 PM EST, 6 hours 55 minutes earlier.
Area forecast discussion, Nov 21, 9:13 PM EST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
913 PM EST MON NOV 21 2011
.SYNOPSIS...
A LARGE CANADIAN RIDGE OF HIGH PRESSURE WILL BUILD INTO NORTHERN
NEW ENGLAND AND CREST OVER THE REGION TONIGHT AND TUESDAY. THE
CENTER OF HIGH PRESSURE MOVES OFF THE COAST TUESDAY NIGHT. LOW
PRESSURE APPROACHES NEW ENGLAND FROM THE WEST LATE TUESDAY NIGHT
AND THEN MOVES ACROSS THE GULF OF MAINE ON WEDNESDAY...BRINGING
RAIN AND SNOW TO NORTHERN NEW ENGLAND. HIGH PRESSURE BUILDS IN
THURSDAY AND LINGERS INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
HIGH PRES BUILDING IN TNGT WITH LGT WINDS...CLR SKIES AND COLD
TEMPS. WILL UPDATE TO INPUT LATEST OBSERVED DATA WHICH WILL RESULT
IN NO REAL CHANGES TO THE PREVIOUS FCST.
WIDESPREAD TEENS AND 20S...WITH A FEW COLD SPOTS REACHING THE
SINGLE DIGITS IN THE N/MT ZONES TNGT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE BEGINS TO RETREAT TUE. LATE IN THE DAY EXPECT
INCREASING CLOUDS AS LOW PRES APPROACHES FROM THE OHIO VALLEY.
GUIDANCE SUGGESTS A TRACK VERY CLOSE TO SRN NEW ENGLAND...WHICH
WILL SPREAD PCPN ACROSS ENTIRE CWFA LATE TUE/EARLY WED. ATTM
BOUNDARY LAYER LOOKS INITIALLY TO BE COLD ENOUGH FOR SNOW ACROSS
MUCH OF THE INTERIOR...AS ONSHORE FLOW WILL KEEP COASTAL PLAIN TOO
WARM. PARTS OF CNTRL NH COULD SEE AS MUCH AS 3 TO 6 INCHES OF FRONT
END SNOWFALL BEFORE ANY MIXING CONCERNS CREEP IN. AS GUIDANCE HAS
TRENDED COLDER IT APPEARS MUCH OF THE AREA COULD SEE 6 OR MORE
INCHES OF SNOW...AND HAVE HOISTED A WINTER STORM WATCH FOR WRN ME
MTNS AND FOOTHILLS AND MOST OF NRN AND WRN NH. SRN PORTIONS OF THE
WATCH AREA ARE A THREAT TO MIX WITH OR CHANGE TO RA FOR A TIME WED
AFTN...AS IT IS A DIURNALLY UNFAVORABLE TIME TO MAINTAIN ALL
FROZEN PCPN. COUPLED WITH WARM AIR ALOFT...I FEEL THAT SOME MIX
MIGHT BE UNAVOIDABLE IN THESE AREAS. HOWEVER...WITH THE EXPECTED
TRAVEL BEFORE THANKSGIVING THE HIGH IMPACT NATURE OF THE EVENT
WARRANTS A WATCH.
THERE STILL REMAIN A FEW CONCERNS WITH THE SYSTEM. IF THE TRACK
CONTINUES TO TREND SWD...WE WILL HAVE THE COLD AIR BUT LACK THE
QPF FOR WARNING CRITERIA SNOWS. ADDITIONALLY A MORE NRN TRACK WILL
INTRODUCE DRY SLOTTING AND KEEP TOTALS DOWN ACROSS THE FOOTHILLS.
AGAIN THE HIGH IMPACT NATURE OF THE TRAVEL DAY LEADS ME IN FAVOR
OF THE WATCH. ALSO THE HEAVY WET NATURE OF THE SNOW COULD LEAD TO
TREE DAMAGE AND SUBSEQUENT POWER OUTAGES.
THE STORM WILL BE A RELATIVE QUICK HITTER...BUT BOTH THE NAM AND
ECMWF SHOW A 12 HOUR WINDOW OF STRONG FGEN AND POTENTIAL
BANDING. THIS IS ESPECIALLY ACROSS THE INTERIOR OF NH AND ME...IN
THE FAVORED ELY UPSLOPE AREAS. EXPECTED THE FCST TO BECOME MUCH
CLEARER IN THE NEXT 24 HRS.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
A HIGH WILL BUILD INTO THE REGION ON THANKSGIVING. WINDS WILL
REMAIN BRISK THROUGH THANKSGIVING DAY BEFORE BEGINNING TO DECREASE
AS THE STRONG PRESSURE GRADIENT SHIFTS TO THE EAST.
FRIDAY THROUGH SATURDAY WILL SEE CLEAR SKIES AND A WARMING TREND
AS THE HIGH MOVES OFF SHORE. GFS KEEPING THINGS A BIT WARMER THAN
THE ECMWF.. WILL GO WITH A BLEND FOR TEMPS.
ANOTHER SYSTEM WILL ROTATE THROUGH THE 500MB TROUGH OUT OF CANADA
LATE SUNDAY INTO MONDAY. ALL MODELS ARE NOW LEANING TOWARDS A CUT
OFF SCENARIO ... KEEPING THE COLDEST TEMPERATURES OVER THE OHIO
RIVER VALLEY AND LEAVING NEW ENGLAND IN THE WARM SECTOR OF
UPSTREAM RIDGING. THIS SCENARIO DOES NOT BRING MUCH QPF INTO THE
REGION... KEEPING MOST TO OUR SOUTH IN THE MID ATLANTIC. HAVE GONE
WITH GFS ATTM...WITH RAIN/SNOW SHOWERS DURING THE OVERNIGHT HOURS.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH WEDNESDAY/...VFR CONDITIONS EXPECTED TO
PREVAIL THRU LATE TUE. THEN LOW PRES APPROACHES FROM THE W AND
IFR CONDITIONS DEVELOP IN RA/SN. PSBL LIFR CONDITIONS ESPECIALLY
WITH ANY +SN ON WED.
LONG TERM...VFR CONDITIONS THURSDAY THROUGH SATURDAY. SUNDAY INTO
MONDAY WILL SEE SOME MVFR CONDITIONS IN NORTHERN LOCATIONS.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...WILL UPDATE TO
INPUT LATEST OBSERVED DATA WHICH WILL RESULT IN NO MORE THAN A
FEW TWEAKS WITH HIGH PRES BUILDING INTO THE REGION TNGT. WINDS
AND SEAS EXPECTED TO REMAIN BLO SCA THRESHOLDS THRU LATE TUE.
WINDS WILL INCREASE AHEAD OF LOW PRES LATE TUESDAY NGT INTO
WEDNESDAY NGT WHEN SCA CONDITIONS LIKELY WITH THE CHC THAT WINDS
MAY EVEN INCREASE TO GALE FORCE.
LONG TERM...SCA FOR WINDS LIKLY THURSDAY MORNING... THEN
DECREASING THURSDAY AFTERNOON.
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD WATCH IS IN EFFECT FOR WEDNESDAY AND THURSDAY FOR
CUMBERLAND AND YORK COUNTIES IN MAINE AND COASTAL NEW HAMPSHIRE.
HIGH TIDE WEDNESDAY MORNING AND THURSDAY MORNING IN PORTLAND TOP
11 FEET...SO STORM SURGE OF 0.5 TO 1 FOOT COULD LEAD TO MINOR
COASTAL FLOODING. BUILDING SEAS COULD LEAD TO SPLASHOVER AND
BEACH EROSION.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH THURSDAY
MORNING FOR MEZ007>009-012>014-019>022.
COASTAL FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
AFTERNOON FOR MEZ023-024.
NH...WINTER STORM WATCH FROM LATE TUESDAY NIGHT THROUGH THURSDAY
MORNING FOR NHZ001>007.
COASTAL FLOOD WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
AFTERNOON FOR NHZ014.
MARINE...NONE.
&&Hazardous weather outlook, Nov 21, 3:12 PM EST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 312 PM EST MON NOV 21 2011 MEZ007>009-012>014-019>022-NHZ001>007-222015- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- 312 PM EST MON NOV 21 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ018-025>028-NHZ008>010-013-222015- INTERIOR YORK-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM- 312 PM EST MON NOV 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ023-024-NHZ014-222015- COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 312 PM EST MON NOV 21 2011 ...COASTAL FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-222015- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 312 PM EST MON NOV 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 3:57 AM EST | Winter Storm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 35 hr |
| Nov 22, 3:57 AM EST | Winter Weather Advisory | GYX | York | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.